MDJunction - People Helping People
 
Ask a Question
08/17/2009 09:20 PM

Headaches tied to Steroid Nasal Spray?

bits
bits  
Posts: 10865
VIP Member

I have been using Veramyst Nasal Spray (steroid) for the last few days for allergies. It does well for the allergies but I think it is giving me horrible headaches.

I never have a headache. Until now. And as I stated the headaches are blinding.

I will be contacting my doc in the morning and I will not be using this med again.

I tried heat, pain meds, massaging my neck and head. Nothing was working until I tried am ice pack on my head and neck a little while ago. I keep moving it around, taking it off for a few mins then repeating the process. My headache has not entirely gone but is tolerable.

Has anyone else taken this nasal med and had a similar reaction?

Hugs

Reply

08/17/2009 09:25 PM
raynedae
raynedae  
Posts: 8219
VIP Member

I haven't tried Veramyst because Flonase works for me...it does dry out my nasal passages horribly though...have you tried a saline spray in your nose?

It sounds like your might be allergic to one or more of the ingredients, or maybe you have a sinus infection...do you have a lot of pressure above your eyes or across your cheekbones?

Sorry to hear you're in such pain. I get migraines a lot and headaches are no fun.


08/17/2009 09:37 PM
Sonni
Sonni  
Posts: 1960
VIP Member
I'm an Advocate

Ah Bits, I'm sorry to hear of your migraine!I've used peas or corn as ice packs because they mold to your head where it hurts most. Try 15-20 minutes on and 15-20 minutes off your head.

Hope this helps hon.

Sonni

Post edited by: Sonni, at: 08/17/2009 09:40 PM


08/17/2009 09:43 PM
bits
bits  
Posts: 10865
VIP Member

ray

the Veramyst does not cause any drying out. I did google the side effects and headache was listed as number one in the adverse section.

My allergies had gotten so bad I developed pink eye.

I don't think I have a sinus infection because my mucus is clear.

The pain started on my forehead, then moved to the back of my head..near the neck, then in my neck,then the sides, then in my eyes. It keeps moving around.

It started yesterday morning about 15 mins after I dosed. Then started this moring the same way. Then I did a dose aroung 7:30 and it hit me hard. That has been 4 hours. I have taken 2 10mg hydros)different times),.5mg Xanax, started out using heat and now, for the past hour have been using ice.

It is slowly easing up.

God bless all of you that have miagraines. I had forgotten what they feel like. I had them more than 30 years ago and have not suffered with one since.

Hugs


08/17/2009 10:02 PM
bits
bits  
Posts: 10865
VIP Member

Thaks sonni

I have one of those ice packs you fill up with ice. It looks alot like the old fashion ones that sat on your head.

It is very soft and waterproof (made out of some kind of cloth material) and molds where ever you put it.

Poor hubby had to use it a few days ago when he was so sick with the stomach flu.

Hugs


08/17/2009 10:29 PM
debbie1955
debbie1955  
Posts: 861
Member

Yes! but you will have to go off of it over a few days. You get rebound and need it. Just try 1/2 what you're doing now and then 1 side or the other, and hopefully after about 1 week, you should be off of it. It is a steroid and they all do that headache thing, I've found out the hard way. Just hang it there with the ice packs, the dark, and the couch/recliner and a quiet TV. You'll soon be better. Don't let dr put on any more steroid anything. Good Luck and keep me informed.Tongue

08/17/2009 11:45 PM
aTinaL
aTinaLPosts: 11832
VIP Member
I'm an Advocate

Bits, that sounds perfectly awful! I knew the minute you said it what it was. I recall seeing the ads for it and it was one of the symptoms they even mention there.

Don't you love those commercials for meds? The side effects they list are so much worse than what you're taking the drug for in the first place! There's one for some kind of eye drop that can cause glaucoma and cataracts! For pity's sake!

Feel better, sweetness!


08/17/2009 11:53 PM
Sonni
Sonni  
Posts: 1960
VIP Member
I'm an Advocate

Holey Moley Bits, why didn't I think of this earlier? Do you feel you're having an allergic reaction to the Veramyst? If so, do you have any other allergy meds such as benadryl you can take? Hopefully, benadryl or claritin may work to solve the complications from the Veramyst.

If your migraine doesn't get better or changes (like the constantly moving around) you may want to contact your doctor or go to the ER it could be a sign of something more serious,Hon.

Get Well Soon,

Hugs

Sonni


08/18/2009 09:30 PM
bits
bits  
Posts: 10865
VIP Member

Well, now I am not sure if it was the nasal spray.

I didn't take it today and had no headache. But, later this evening it hurt to turn my head to the left. The pain was on the right side of my neck right below the hairline.

Within an hour my head began hurting. Badly. I have taken extra pain meds (doc approved) and applied ice. The ice worked well.As did the pain med.

After about 3 hours, I can now turn my head and the headache plus neck ache is gone.

A few years ago I had to have therapy on my neck because of the horrible headaches I was having. I had a nerve in my neck that was causing the problem. Therapy helped great and I only had attacks rarely. Maybe that was what was happening?

Still, I am not taking the nasal spray because I think it made it worse.

Hugs dear friends


08/18/2009 10:18 PM
raynedae
raynedae  
Posts: 8219
VIP Member

I'm glad you're feeling better whatever caused the pain! Headaches are no fun and I can sure relate to the neck problems.
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved